Delaware, 2011

Strong Wind in Delaware, February 5 to 6, 2011

February 5 to 6, 2011 · NWS PHI · 2 events in 2 counties and zones

Strong winds occurred across coastal areas of Sussex County during the evening of the 5th as a cold front moved through the state. Peak wind gusts included 48 mph in Breakwater Harbor.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong winds occurred across coastal areas of Sussex County during the evening of the 5th as a cold front moved through the state. Peak wind gusts included 48 mph in Breakwater Harbor.

The strong winds were caused by the rapid intensification of the secondary low pressure system on the triple point (conjunction, of occluded, warm and cold fronts) of the frontal system that moved through New Jersey on the evening of the 5th. The low pressure system deepened from 994 millibars to 980 millibars from 7 p.m. EST on the 5th to 1 a.m. EST on the 6th as it moved from northwest New Jersey to just on the southwest Maine coast. The strong winds ceased as the deepening low pressure system moved farther away from Delaware.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 5, 7:23 PM EST, 37 minutes earlier.

Area forecast discussion, Feb 5, 7:23 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
723 PM EST SAT FEB 5 2011

.SYNOPSIS...
LOW PRESSURE LOCATED OVER SOUTHWESTERN PENNSYLVANIA AT MID
AFTERNOON WILL PROGRESS TO THE NORTHEAST. THE LOW IS EXPECTED TO
PASS OVER NEW ENGLAND EARLY TONIGHT BEFORE REACHING THE COASTS OF
NOVA SCOTIA AND NEWFOUNDLAND ON SUNDAY. HIGH PRESSURE SHOULD THEN
BUILD UP INTO OUR REGION FROM THE SOUTHWEST FOR SUNDAY AND SUNDAY
NIGHT. A BROAD AREA OF LOW PRESSURE IS FORECAST TO APPROACH FROM
THE WEST AND SOUTHWEST ON MONDAY AND IT SHOULD PASS OVERHEAD ON
MONDAY NIGHT. THE SYSTEM WILL LIKELY INTENSIFY AS IT REACHES THE
WATERS OFF NEW ENGLAND AND CANADA ON TUESDAY. HIGH PRESSURE SHOULD
FOLLOW FOR WEDNESDAY. LOW PRESSURE MAY PASS OFF THE SOUTHEAST AND
MIDDLE ATLANTIC COASTS ON THURSDAY WITH ANOTHER AREA OF HIGH
PRESSURE ANTICIPATED TO FOLLOW FOR FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THERE WAS QUITE A CONTRAST IN TEMPERATURE IN OUR REGION AT 700
PM. IT WAS 33 DEGREES AT MOUNT POCONO AND 51 DEGREES DOWN IN
GEORGETOWN, DELAWARE. THERE WAS A WARM FRONT MAKING VERY SLOW
PROGRESS NORTHWEST FROM SOUTHERN DELAWARE AND FAR SOUTHERN NEW
JERSEY THAT WAS RESPONSIBLE FOR THE TEMPERATURE DISCONTINUITY, AND
NORTH OF THAT WARM FRONT THERE WAS SOME FOG THAT WAS AT TIMES
DENSE. SOUTH OF THE FRONT AWAY FROM THE WATER, FOG WAS RATHER
LIGHT. WITH THE EXCEPTION OF LOCATIONS AWAY FROM THE WATER WHERE
THE WARM FRONT MOVES BY, WE EXPECT THE FOG TO LINGER UNTIL THE
COLD FRONT MOVES BY LATE THIS EVENING TO AROUND MIDNIGHT.

A FAIR AMOUNT OF LOW LEVEL MOISTURE WILL LINGER INTO OUR REGION
THIS EVENING. AS A RESULT, WE WILL CONTINUE TO MENTION PERIODS OF
RAIN AND DRIZZLE. WITH POCKETS OF NEAR OR SLIGHTLY BELOW FREEZING
TEMPERATURES IN THE POCONOS AND IN SUSSEX COUNTY, NEW JERSEY, WE
WILL KEEP THE WINTER WEATHER ADVISORY GOING THERE UNTIL 1000 PM.

A MID LEVEL LOW WAS LOCATED OVER SOUTHERN OHIO LATE THIS
AFTERNOON. THE FEATURE WILL PROGRESS TO THE NORTHEAST, PASSING
OVER THE CATSKILLS AROUND MIDNIGHT AND REACHING DOWN EAST MAINE BY
DAYBREAK. AHEAD OF THE MID LEVEL LOW THERE MAY BE SOME ENHANCED
PRECIPITATION AND EVEN SOME ADDITIONAL LIGHTNING. IT APPEARS AS
THOUGH MOST OF THE HEAVIER PRECIPITATION WILL REMAIN TO OUR NORTH.
WE COULD SEE A BRIEF SNOW SHOWER AND A STRAY STROKE OF LIGHTNING
IN OUR NORTHERN COUNTIES THIS EVENING. WE HAVE THE SNOW SHOWERS IN
THE FORECAST BUT HAVE NOT MENTIONED ANY LIGHTNING DUE TO THE FACT
THAT IT IS EXPECTED TO BE RATHER ISOLATED.

THERE SHOULD BE SOME FAIRLY STRONG SUBSIDENCE IN THE WAKE OF THE
MID LEVEL LOW LATE TONIGHT. AS A RESULT, SOME GUSTY WEST WINDS ARE
EXPECTED TO MIX DOWN TO THE SURFACE AS THE SKY CLEARS.

TEMPERATURES IN OUR REGION ARE FORECAST TO DROP INTO THE 20S AND
LOWER 30S IN MUCH OF OUR REGION.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
RATHER TRANQUIL CONDITIONS ARE EXPECTED FOR SUNDAY INTO EARLY
MONDAY AS HIGH PRESSURE INFLUENCES OUR REGION.

A MID LEVEL SHORT WAVE IS FORECAST TO LIFT NORTHEASTWARD FROM THE
LOWER MISSISSIPPI RIVER VALLEY ON MONDAY AFTERNOON AND OFF THE
MIDDLE ATLANTIC COAST LATE ON MONDAY NIGHT. AT THE SURFACE, A
BROAD WEAK AREA OF LOW PRESSURE SHOULD APPROACH OUR REGION FROM
THE WEST AND SOUTHWEST ON MONDAY BEFORE PASSING OVERHEAD ON MONDAY
NIGHT. WE HAVE INDICATED CHANCE POPS, MAINLY FOR MONDAY NIGHT.
WITH THE BOUNDARY LAYER REMAINING A BIT MILD, ESPECIALLY AT FIRST,
IT SEEMS AS THOUGH WE WILL SEE SNOW AND RAIN IN OUR NORTHERN AND
CENTRAL COUNTIES AND MAINLY RAIN IN THE SOUTH. LIQUID EQUIVALENT
TOTALS ARE EXPECTED TO BE AROUND A TENTH OF AN INCH OR LESS FOR
THE EVENT.

ANOTHER MID LEVEL SHORT WAVE FROM THE NORTHWEST IS ANTICIPATED TO
PASS ACROSS THE NORTHEASTERN STATES ON TUESDAY AFTERNOON. IT MAY
BRING SOME SNOW SHOWERS OR FLURRIES TO OUR NORTHERN COUNTIES AT
THAT TIME.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AN INTERESTING SYNOPTIC SETUP APPEARS TO OCCUR DURING MOST OF
THIS TIME FRAME, WHICH WOULD ALLOW ENERGY TO DROP DOWN INTO A
BROAD TROUGH FROM THE CENTRAL PLAINS TO THE EAST COAST. THIS LEANS
TOWARD ADDITIONAL STORMINESS IN THE EAST. WE BEGIN WITH ONE SYSTEM
QUICKLY EXITING TO OUR NORTHEAST TUESDAY NIGHT WITH THE UPPER
TROUGH AXIS SLIDING ACROSS. AS THIS OCCURS, ADDITIONAL SHORT WAVE
ENERGY IS FORECAST TO DIVE SOUTHEASTWARD ACROSS THE GREAT LAKES
REGION WITH A SECONDARY PIECE OF ENERGY IN THE FOUR CORNERS AREA.
THE LATTER PIECE OF ENERGY LOOKS TO BE THE DOMINANT ONE, AND AS OF
NOW NO REAL PHASING WITH THE NORTHERN STREAM IS FORECAST. HOWEVER,
A SURFACE LOW IS FORECAST TO DEVELOP IN THE NORTHERN GULF OF
MEXICO WEDNESDAY AS A LARGE ARCTIC HIGH BECOMES ELONGATED FROM THE
NORTHERN ROCKIES TOWARD THE MID ATLANTIC. THE SURFACE LOW THEN
TRACKS EAST AND NORTHEASTWARD THROUGH THURSDAY, TRACKING OFF THE
MID ATLANTIC COAST. THE MODEL GUIDANCE AND THE ENSEMBLE GUIDANCE
OFFERS DIFFERENT SOLUTIONS WITH RESPECT TO THE TRACK AND INTENSITY
OF THIS SYSTEM. FOR A MUCH STRONGER SURFACE LOW, WOULD LIKE TO SEE
THE MID LEVEL TROUGH BECOMING CLOSED OFF WITH TIME, HOWEVER THE
GUIDANCE NOT REALLY THERE AS THE THE BROAD TROUGH JUST SHARPENS
SOME ALLOWING THE SURFACE LOW TO GRADUALLY STRENGTHEN. HOW MUCH
UPPER TROUGH SHARPENING OCCURS WILL IMPACT THE SURFACE LOW TRACK
AND HOW CLOSER TO OUR CWA IT CAN GET. THE MODEL GUIDANCE WILL
LIKELY MEANDER WITH THE STORM TRACK, BUT THERE IS POTENTIAL GIVEN
THE SYNOPTIC FLOW FORECAST TO POSSIBLY BRING A WINTER STORM TO OUR
AREA CENTERED AROUND THURSDAY /I.E. 12Z ECMWF/. LOOKS LIKE NO REAL
BLOCKING DOWNSTREAM, THEREFORE THIS SYSTEM SHOULD BE A FAIRLY
QUICK MOVER WITH HIGH PRESSURE BUILDING SOUTHWEST OF OUR AREA
SATURDAY.

BASED ON THE ABOVE, WE GENERALLY FOLLOWED HPC GUIDANCE WHICH
MOSTLY UTILIZED A ECMWF AND ECMWF ENSEMBLE MEAN BLEND. THIS ALLOWS
THE EASTERN EXTENSION OF AN ARCTIC HIGH TO BE NEAR OUR AREA
WEDNESDAY. THIS FEATURE THEN WEAKENS OVER OUR AREA THURSDAY AS THE
UPPER-LEVEL TROUGH ARRIVES WITH A SURFACE LOW SOMEWHERE NEAR THE
CAROLINA COAST /POSSIBLY AN INVERTED TROUGH INTO THE MID
ATLANTIC/. THIS LOW THEN TRACKS NORTHEASTWARD. WE BROUGHT IN POPS
AND INCREASED THEM FROM SOUTH TO NORTH WEDNESDAY NIGHT AND
THURSDAY WITH THE HIGHEST VALUES /LOW LIKELY/ FOR NOW ACROSS THE
FAR SOUTHEASTERN ZONES. OUR CONFIDENCE IS LOW REGARDING HOW FAR
INLAND THE MAIN PRECIPITATION SHIELD GETS SO POPS WILL BE HELD AS
CHC. KEPT THE PRECIPITATION TYPE AS ALL SNOW ATTM GIVEN POSSIBLE
LINGERING ARCTIC TYPE AIRMASS IN PLACE, LOW DEW POINTS AND LOW/MID
LEVEL THICKNESSES. THIS SYSTEM QUICKLY SCOOTS OUT TO THE NORTHEAST
THURSDAY NIGHT INTO FRIDAY WITH ANY PRECIPITATION ENDING AND SOME
CLEARING ARRIVING WITH HIGH PRESSURE BUILDING BACK IN. COULD SEE
SOME SNOW SHOWERS ACROSS THE FAR NORTHWEST ZONES FRIDAY DEPENDING
ON LAKE EFFECT RESPONSE IN THE WEST TO NORTHWEST FLOW. THE LATEST
ECMWF INDICATES ONE MORE UPPER-LEVEL TROUGH ARRIVING FOR SATURDAY.
TEMPERATURES WERE MOSTLY HPC GUIDANCE, ALTHOUGH DID MAINLY USE A
50/50 BLEND FOR THURSDAY AND FRIDAY TO REMAIN CLOSER TO CONTINUITY
AS AT LEAST A SHALLOW COLDER AIRMASS MAY STILL BE IN PLACE ON THE
NORTH SIDE OF THE SURFACE LOW TRACK.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

AN AREA OF LOW PRESSURE WILL TRACK NEAR OUR AREA THIS EVENING,
ALLOWING A COLD FRONT TO SWEEP THROUGH. A WARM FRONT HAS LIFTED
NORTH OF KACY AND KMIV WITH A MORE SOUTHERLY FLOW AND MILDER AIR
THERE. THE MILDER AND MORE MOIST AIRMASS TO THE SOUTHEAST OF THIS
FRONT IS BEING LIFTED OVER THE COLDER AIR AT THE SURFACE WHERE
THERE IS A SNOWPACK FARTHER INLAND. THIS IS RESULTING IN FOG, SOME
OF WHICH HAS BEEN LOCALLY DENSE. THIS LOOKS TO CONTINUE FOR AT
LEAST A FEW MORE HOURS, AS WE ARE STARTING TO SEE THE SURFACE
WINDS TURN MORE FROM THE SOUTHWEST JUST TO OUR WEST. THERE IS A
STRONG WIND FIELD JUST ABOVE THE SURFACE AHEAD OF THE COLD FRONT,
ESPECIALLY FROM THE KPHL METRO ON EASTWARD THEREFORE WE WENT AHEAD
AND CARRIED LOW-LEVEL WIND SHEAR FOR A TIME THIS EVENING. IN THE
SHALLOW COLD AIR, AREAS OF DRIZZLE CONTINUES AND WE ARE WATCHING A
BAND OF SHOWERS WITH THE FRONT TO OUR WEST. WE ACCOUNTED FOR THIS
FEATURE WITH A TEMPO GROUP FOR SHOWERS. THERE HAS BEEN SOME CLOUD
TO GROUND LIGHTNING IN THIS LINE, HOWEVER CONFIDENCE IS LOW WITH
IT SURVIVING THIS FAR EAST PLUS IT HAS BEEN ISOLATED BUT WILL
MONITOR.

WE SHOULD START TO SEE A GRADUAL IMPROVING TREND LATER THIS
EVENING AND ESPECIALLY OVERNIGHT AS A WESTERLY FLOW DEVELOPS AND
STRENGTHENS. A TIGHTENING PRESSURE GRADIENT SHOULD ALSO HELP TO
SCOUR OUT ANY REMAINING LOW-LEVEL MOISTURE AND PROVIDE SOME GUSTS
OVERNIGHT. FOR SUNDAY, MAINLY JUST SOME HIGH CLOUDS ACROSS THE
AREA THEREFORE VFR CONDITIONS ARE EXPECTED. A WEST TO NORTHWEST
WIND IN THE 10 TO 15 KNOT RANGE SHOULD DIMINISH SUNDAY AFTERNOON
AND TOWARD EVENING.

OUTLOOK...
VFR CONDITIONS WILL PREVAIL THROUGH EARLY MONDAY MORNING BEFORE
ANOTHER LOW PRESSURE SYSTEM NEARS THE REGION. THIS LOW SHOULD
SLIDE TO OUR NORTH ON TUESDAY BUT MAY BRING SOME RAIN OR SNOW TO
THE AREA MONDAY NIGHT. WEAK HIGH PRESSURE THEN BUILDS TOWARD THE
AREA FROM THE WEST WEDNESDAY. THE NEXT STORM COULD BE A COASTAL
ONE BRINGING POTENTIALLY SNOW TO THE AREA, HOWEVER THERE IS
UNCERTAINTY IN THE TRACK AND INTENSITY OF THE STORM.

&&

.MARINE...
AN AREA OF LOW PRESSURE WILL TRACK NEAR OUR AREA THIS EVENING,
ALLOWING A COLD FRONT TO SWEEP ACROSS. WARMER AIR ALONG WITH
INCREASING DEW POINTS HAS LED TO AREAS OF FOG. SOME WEB CAMS
ALONG THE COAST INDICATE THAT THE FOG IS DENSE THEREFORE THIS HAS
BEEN ADDED TO THE FORECAST FOR AWHILE THIS EVENING. THE SOUTHERLY
FLOW HAS RAMPED UP ACROSS THE SOUTHERN WATERS, AND A WIND SHIFT TO
THE WEST IS EXPECTED TONIGHT WITH THE FRONT WITH STRONGER WINDS.
THE SEAS WERE INCREASED SOME AND FASTER FROM SOUTH TO NORTH BASED
ON THE AVAILABLE REPORTS. THE WAVEWATCH GUIDANCE IS RUNNING ABOUT
2 FEET TO LOW AT BUOY 44009 THUS FAR.

WITH THE POSITION OF THE LOW PRESSURE FURTHER TO OUR NORTH
TONIGHT, DOWNGRADED THE GALE WARNING FOR OUR COASTAL WATERS SOUTH
OF GREAT EGG INLET INCLUDING THE LOWER DELAWARE BAY. DO NOT THINK
GUSTS WILL BE AS STRONG OVER THE SOUTHERN WATERS WHERE THE
PRESSURE GRADIENT AND COLD AIR ADVECTION ARE A BIT WEAKER,
ALTHOUGH COULD NOT RULE OUT AN OCCASIONAL GUST TO 35 KNOTS. FEEL
THERE IS A BETTER CHANCE TO SEE FREQUENT 30 KNOT GUSTS ACROSS THE
SOUTH AND IN THE BAY. WIND GUSTS SHOULD DIMINISH BY LATE MORNING
AS THE PRESSURE GRADIENT WEAKENS AND VERTICAL MIXING WANES.

THERE WILL BE A BRIEF PERIOD OF TRANQUILITY ACROSS OUR WATERS
LATER ON SUNDAY THROUGH A BETTER PART OF MONDAY BEFORE ANOTHER LOW
PRESSURE NEARS FROM THE WEST LATE MONDAY. WINDS SWING TO THE SOUTH
LATER ON MONDAY AND WE SEE A SURGE IN MOISTURE AND INCREASING
WINDS. SEAS COULD BECOME ROUGH AGAIN FROM EARLY TUESDAY THROUGH
WEDNESDAY AS THE LOW DEPARTS THE REGION TO OUR NORTH. A BRIEF SHOT
OF HIGH PRESSURE ON THURSDAY LOOKS PROMISING BUT ANOTHER LOW MOVES
UP FROM THE CAROLINAS ON THURSDAY AND SPOILS ANY GOOD
WEATHER...YET AGAIN.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...DENSE FOG ADVISORY UNTIL 11 PM EST THIS EVENING FOR PAZ067>071.
     WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     PAZ054-055.
NJ...DENSE FOG ADVISORY UNTIL 11 PM EST THIS EVENING FOR NJZ009-010-
     012>019.
     WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     NJZ001.
DE...DENSE FOG ADVISORY UNTIL 11 PM EST THIS EVENING FOR DEZ001.
MD...DENSE FOG ADVISORY UNTIL 11 PM EST THIS EVENING FOR MDZ008-012.
MARINE...GALE WARNING UNTIL 1 PM EST SUNDAY FOR ANZ450>452.
     SMALL CRAFT ADVISORY UNTIL 1 PM EST SUNDAY FOR ANZ430-431-
     453>455.

&&

SYNOPSIS...IOVINO
NEAR TERM...IOVINO/DELISI
SHORT TERM...IOVINO
LONG TERM...GORSE
AVIATION...GORSE/HEAVENER
MARINE...GORSE/HEAVENER
Hazardous weather outlook, Feb 5, 7:21 PM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
721 PM EST SAT FEB 5 2011

DEZ002>004-MDZ015-019-020-NJZ007-008-020>027-PAZ060>062-062100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
WARREN-MORRIS-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-
721 PM EST SAT FEB 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND EAST CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS THE POTENTIAL FOR ANOTHER WINTER STORM IN THE WEDNESDAY
NIGHT INTO THURSDAY TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-NJZ009-010-012>019-PAZ067>071-062100-
NEW CASTLE-CECIL-KENT MD-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
721 PM EST SAT FEB 5 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS THE POTENTIAL FOR ANOTHER WINTER STORM IN THE WEDNESDAY
NIGHT INTO THURSDAY TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-PAZ054-055-062100-
SUSSEX-CARBON-MONROE-
721 PM EST SAT FEB 5 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS THE POTENTIAL FOR ANOTHER WINTER STORM IN THE WEDNESDAY
NIGHT INTO THURSDAY TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>452-062100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
721 PM EST SAT FEB 5 2011

...GALE WARNING IN EFFECT UNTIL 1 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

AREAS OF DENSE FOG ACROSS THE WATERS UNTIL AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THERE IS THE POTENTIAL FOR ANOTHER WINTER STORM IN THE WEDNESDAY
NIGHT INTO THURSDAY TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-453>455-062100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
721 PM EST SAT FEB 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

AREAS OF DENSE FOG ACROSS THE WATERS UNTIL MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

THERE IS THE POTENTIAL FOR ANOTHER WINTER STORM IN THE WEDNESDAY
NIGHT INTO THURSDAY TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 5, 4:42 PM EST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
442 PM EST SAT FEB 5 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>027-PAZ067>071-
060300-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...MORRISTOWN...FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...
FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
442 PM EST SAT FEB 5 2011

...FOG WHICH WILL BE LOCALLY DENSE INTO THE EVENING...

FOG REDUCING THE VISIBILITY TO OR BELOW ONE MILE, AND WHICH WAS
LOCALLY REDUCING THE VISIBILITY TO OR BELOW ONE-QUARTER MILE, WILL
LINGER INTO THE EVENING. A COLD FRONT FROM THE WEST WILL CAUSE THE
VISIBILITY TO IMPROVE BY LATE EVENING OR MIDNIGHT.

IF YOU ARE DRIVING AND ENCOUNTER DENSE FOG, PLEASE SLOW DOWN,
LEAVE AS MUCH ROOM AS YOU CAN BETWEEN YOURSELF AND OTHERS, AND
KEEP YOUR HEADLIGHTS ON THE LOW-BEAM SETTING.

MPD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Inland Sussex

When
February 5, 8:00 PM EST to February 6, 12:00 AM EST
Where
Inland Sussex forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$500
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Delaware Beaches

When
February 5, 8:00 PM EST to February 6, 12:00 AM EST
Where
Delaware Beaches forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$500
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2011Every state in 2011This day in weather historyWarnings in Delaware, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282147, 282148.